Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 22, 2016, 1:52 PM CDT for Limestone County, Madison County, Morgan County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 1:52 PM CDT (18:52 UTC)
- Expired
- Jul 22, 2016, 2:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WUUS54 KHUN 221852 SVRHUN ALC083-089-103-221915- /O.NEW.KHUN.SV.W.0049.160722T1852Z-160722T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 152 PM CDT FRI JUL 22 2016 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA... SOUTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA... CENTRAL MORGAN COUNTY IN NORTH CENTRAL ALABAMA... * UNTIL 215 PM CDT * AT 151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MADISON... MOVING SOUTH AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WESTERN HUNTSVILLE...DECATUR...MADISON...HARTSELLE... REDSTONE ARSENAL...PRICEVILLE...TRIANA... HUNTSVILLE INTERNATIONAL AIRPORT... MARSHALL SPACE FLIGHT CENTER AND SOMERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3477 8688 3476 8666 3445 8663 3447 8695 TIME...MOT...LOC 1851Z 003DEG 16KT 3469 8678 HAIL...0.88IN WIND...60MPH $$ 12
2 follow-up statements
016 WWUS54 KHUN 221906 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 206 PM CDT FRI JUL 22 2016 ALC083-089-103-221915- /O.CON.KHUN.SV.W.0049.000000T0000Z-160722T1915Z/ MADISON AL-LIMESTONE AL-MORGAN AL- 206 PM CDT FRI JUL 22 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTHWESTERN MADISON...SOUTHEASTERN LIMESTONE AND CENTRAL MORGAN COUNTIES... AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUNTSVILLE INTERNATIONAL AIRPORT...OR NEAR MADISON...MOVING SOUTH AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WESTERN HUNTSVILLE...DECATUR...MADISON...HARTSELLE... REDSTONE ARSENAL...PRICEVILLE...TRIANA... HUNTSVILLE INTERNATIONAL AIRPORT... MARSHALL SPACE FLIGHT CENTER AND SOMERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3477 8688 3476 8666 3445 8663 3447 8695 TIME...MOT...LOC 1906Z 003DEG 16KT 3462 8678 HAIL...0.88IN WIND...60MPH $$ 12
044
WWUS54 KHUN 221913
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
213 PM CDT FRI JUL 22 2016
ALC083-089-103-221922-
/O.EXP.KHUN.SV.W.0049.000000T0000Z-160722T1915Z/
MADISON AL-LIMESTONE AL-MORGAN AL-
213 PM CDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON...
SOUTHEASTERN LIMESTONE AND CENTRAL MORGAN COUNTIES WILL EXPIRE AT 215
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM...AND A SPECIAL
WEATHER STATEMENT HAS BEEN ISSUED TO ACCOUNT FOR THIS.
LAT...LON 3477 8688 3476 8666 3445 8663 3447 8695
TIME...MOT...LOC 1906Z 003DEG 16KT 3462 8678
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:30 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 22, 12:30 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1230 PM CDT FRI JUL 22 2016 .UPDATE... For 18Z TAFs. && .DISCUSSION... (Issued 1105 AM CDT FRI JUL 22 2016) Visible satellite highlights the various boundaries across the region this morning. One boundary is pushing north into the forecast area with broken/overcast cloud cover slowing down temp trend thus far by several degrees. Fort Payne is currently 75 degrees compared to Muscle Shoals that has kept out of the vast cloud cover and already at 87 degrees. Another is pushing in from east TN from remnant convection while a third is located in southern IL pushing south. Increased cloud cover into this afternoon to accommodate current satellite and ob trends for these boundaries. The upper-level ridge is still in place over the TX/OK panhandles providing hot weather across much of the country. The ridge will weaken slightly today as disturbances round the eastern edge and make way into the TN Valley. Combined with daytime heating and numerous boundaries in place isolated showers and thunderstorms will be possible. Strong winds up to 50 mph will be the main threat, however cannot rule out an isolated severe storm with 60 mph winds possible. Aside from this isolated locally heavy rainfall will be possible in any of these storms as winds continue to be weak aloft and PWATs remain high. Cloud cover and precip will play a role with todays temps and heat index values so will monitor throughout the day and keep heat advisory in effect. However, believe temps have the potential to reach the upper 90s and especially in NW AL, close to 100 degrees. Heat index values will reach 105 to 109 with the highest values in NW AL. Regardless, remember your heat safety tips today and throughout the summer! JMS && .AVIATION... For 18Z TAFs: Sct showers and storms will linger in the vicinity of the terminals a little later tonight than in recent days. Short-term model guidance keeps convection developing off/on through almost midnight tonight, so have adjusted the TAFs to show this trend (lingering through 04z). If any convection directly affects the terminals, low end-MVFR conds (or upper-end IFR conds) and wind gusts around 30-40mph are possible. Otherwise, VFR conds will prevail through a majority of the TAF period. Another round of more organized convection is possible after midnight tonight, but will hold off on officially including that just yet. 12 && .HUN Watches/Warnings/Advisories... AL...Heat Advisory until 7 PM CDT Saturday for ALZ001>008-016. TN...Heat Advisory until 7 PM CDT Saturday for TNZ096. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 22, 3:14 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 314 AM CDT FRI JUL 22 2016 ALZ001>010-016-TNZ076-096-097-222100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 314 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S WITH AFTERNOON HEAT INDICES BETWEEN 100 AND 108...ESPECIALLY FOR LOCATIONS ALONG AND WEST OF INTERSTATE 65. A HEAT ADVISORY IS IN EFFECT FOR MOST OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE MAINLY THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HOT TEMPERATURES WILL CONTINUE INTO THE WEEKEND WITH HIGHS IN THE MID TO UPPER 90S AND AFTERNOON HEAT INDICES BETWEEN 105 AND 108 DEGREES...ESPECIALLY ON SATURDAY. AT THE MOMENT THE HEAT ADVISORY CONTINUES THROUGH SATURDAY EVENING BUT MAY HAVE TO BE EXPANDED TO SUNDAY. OTHERWISE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 12:42 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1242 PM CDT FRI JUL 22 2016 ALZ009-221830- JACKSON AL- 1242 PM CDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON COUNTY UNTIL 130 PM CDT... AT 1242 PM CDT...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG THUNDERSTORM NEAR SKYLINE...OR 11 MILES NORTHWEST OF SCOTTSBORO... MOVING SOUTH AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTTSBORO...HOLLYWOOD...SKYLINE...WOODVILLE...PLEASANT GROVES... HYTOP...LIM ROCK...PRINCETON...TRENTON AND LARKINSVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3484 8629 3489 8608 3469 8594 3461 8627 TIME...MOT...LOC 1742Z 344DEG 9KT 3480 8617 12
Local storm report, Jul 22, 12:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM LIGHTNING 1 SSE NE SMITH 34.58N 87.42W
07/21/2016 LAWRENCE AL BROADCAST MEDIA
*** 1 FATAL *** A YOUNG MALE WAS STRUCK AND KILLED BY
LIGHTNING.
&&
JMSSpecial weather statement, Jul 22, 1:17 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
117 PM CDT FRI JUL 22 2016
ALZ005-006-221900-
MADISON AL-LIMESTONE AL-
117 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND
SOUTHEASTERN LIMESTONE COUNTIES UNTIL 200 PM CDT...
AT 116 PM CDT...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG
THUNDERSTORM NEAR MADISON...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...ATHENS...REDSTONE ARSENAL...MERIDIANVILLE...
OWENS CROSS ROADS...TRIANA...ALABAMA A AND M UNIVERSITY...
HUNTSVILLE INTERNATIONAL AIRPORT AND UNIVERSITY OF ALABAMA IN
HUNTSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3457 8647 3456 8656 3458 8657 3458 8660
3456 8663 3456 8667 3458 8668 3459 8671
3455 8675 3455 8680 3458 8691 3460 8694
3482 8694 3487 8659
TIME...MOT...LOC 1816Z 343DEG 8KT 3477 8681
12Special weather statement, Jul 22, 1:28 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 128 PM CDT FRI JUL 22 2016 ALZ009-221915- JACKSON AL- 128 PM CDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 215 PM CDT... AT 128 PM CDT...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG THUNDERSTORM NEAR SKYLINE...OR 10 MILES NORTH OF SCOTTSBORO...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTTSBORO...HOLLYWOOD...SKYLINE...PISGAH...MARTINTOWN...FACKLER AND ROSALIE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3485 8615 3493 8595 3470 8575 3458 8604 TIME...MOT...LOC 1828Z 333DEG 8KT 3483 8601 12
Special weather statement, Jul 22, 1:50 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT FRI JUL 22 2016
ALZ008-009-221930-
MARSHALL AL-JACKSON AL-
150 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 230 PM CDT...
AT 149 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WOODVILLE...OR 10 MILES WEST OF SCOTTSBORO...MOVING SOUTH AT 20 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...GRANT...WOODVILLE...LANGSTON...
COLUMBUS CITY AND LIM ROCK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3443 8611 3440 8612 3443 8637 3452 8635
3451 8634 3454 8631 3456 8631 3457 8633
3458 8630 3459 8630 3460 8633 3469 8631
3468 8609 3445 8608
TIME...MOT...LOC 1849Z 003DEG 16KT 3461 8621
12The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:53 PM CDT | Special Weather Statement | HUN | Marshall | 37 min |
| Jul 21, 8:06 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 24 min |
| Jul 21, 8:17 PM CDT | Special Weather Statement | HUN | DeKalb | 28 min |
| Jul 21, 8:35 PM CDT | Special Weather Statement | HUN | DeKalb | 25 min |
| Jul 21, 9:17 PM CDT | Special Weather Statement | HUN | Colbert | 43 min |
| Jul 22, 12:42 PM CDT | Special Weather Statement | HUN | Jackson | 48 min |
| Jul 22, 1:17 PM CDT | Special Weather Statement | HUN | Madison | 43 min |
| Jul 22, 1:28 PM CDT | Special Weather Statement | HUN | Jackson | 47 min |
| Jul 22, 1:50 PM CDT | Special Weather Statement | HUN | Marshall | 40 min |
| Jul 22, 3:06 PM CDT | Special Weather Statement | HUN | Franklin | 39 min |
| Jul 22, 3:37 PM CDT | Special Weather Statement | HUN | Madison | 23 min |
| Jul 22, 3:50 PM CDT | Special Weather Statement | HUN | Franklin | 25 min |
| Jul 22, 4:10 PM CDT | Special Weather Statement | HUN | Madison | 20 min |
| Jul 22, 4:30 PM CDT | Special Weather Statement | HUN | Madison | 30 min |
| Jul 22, 4:42 PM CDT | Special Weather Statement | HUN | Lauderdale | 48 min |
| Jul 22, 5:20 PM CDT | Special Weather Statement | HUN | Lauderdale | 25 min |
| Jul 22, 5:24 PM CDT | Special Weather Statement | HUN | Walker | 36 min |
| Jul 22, 6:00 PM CDT | Special Weather Statement | HUN | Cullman | 30 min |
| Jul 22, 6:31 PM CDT | Special Weather Statement | HUN | Cullman | 29 min |
| Jul 22, 6:46 PM CDT | Special Weather Statement | HUN | Blount | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.